This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been having some issues with Anti-depressants actually working. Whether u are suppose to notice any major changes or not, it seems that while on SSRI's they seem to reach a point as if your body has gotten used to the drug like when a person takes a narcotic pain killer, the body gets used to it and the reduce the pain at that point,you have to increase the medication.. Well this is what it has felt like for the past year.. first it was zoloft, which I now hate, then prozac, then paxil then prozac and paxil, then no prozac but paxil cr 25mg and Wellbutrin @150mg daily, and now only Wellbutrin with 5-htp.
I guess I want to know, am I poisoning myself by taking both? Is the weird flu like symptoms, lack of balance, fuzziness (to name a few) being caused by the paxil withdraw, or mixing wellbutrin and 5-htp? ( I already know what 5-htp does, or I would not have been so eager to try it..) NOTHING seems to work anymore, and I am hoping one, or the other or both will fix the issues.. Am I seeing a shrink? not at the moment, but am looking into it (as in for one under my insurance).. The thing is, I take other meds for other issues.. chronic headaches, migraines
(i react poorly to migraine drugs on the market.) Ulcerative colitis (in remission.. i hope), depression.. seasonal allergies..hyper-acid stomach.. and a half of darvocet (morning time) for RLS. (i can't take NSAID's) (and i read that ssri's r known to be trouble maskers w/ rls.) because of having UC, i managed to have a yoyo weight problem.. but, hey, u know other than that stuff i'm healthy...(uh huh) ,... the really bad part of the depression is the irrational thinking that happens when the Anti-depressants fail to work properly. (And you REALLY do not want to know what that means.) My best friend pointed out that he has taken 5-htp before and it works miracles on him, he really doesn't want to do prescription drugs if he doesn't have to, unfortunately 5-htp is still too expensive for him so he suffers and tries to deal with issues as they happen.. (and I told him to call me if he really gets bad..) Back to the main question in hand... Is it safe to take 5-htp and Wellbutrin XL 150mg at the same time.. (ok, spaced by 10 hours.. another words, not swallowed at the same time). And have there ever been any weird weird side effects from 5-htp (such as in feeling hot and sweaty for about 90 minutes after consuming 100+ mg of 5-htp? as I remind my doctor, I am an atypical patient, what happens with others doesn't always happen with me... it has been this way all my life.. Ok, I know this is a lot to consume and a bit confusing so any help would be greatly appreciated.. I see my primary doctor in a few days of this message, I just want more than one or two opinions on the issues.. and if there is any additional reading on the subject u might want to suggest. Thanks. :)
My recommendation is the same as I gave the previous person..don't spend your life with medication cocktails to control your symptoms of stress and depression. Deal with them in therapy...you are right, medications stop being effective because your life problems don't go away, they are just suppressed, and they break through...You could be on an endless question for this magical relief...get down to work instead. See a psychiatrist who will treat your mind...you can some help with both weight and the stresses of your life at www.masteringfood.com.
I see you posted 11/15 so by now your side effects from withdrawal should be gone. How are you doing?
I went through Paxil withdrawal and had dizziness, ringing in the ears - it was horrible. I'd say it is totally the Paxil withdrawal but I haven't yet taken 5-htp so I don't know for sure. It just sounds like Paxil withdrawal.
I found this site because I was looking for info on 5-htp with Wellbutrin. How have you been faring with that mix? I'd like to know.
if you still monitor this site try the combo mix Puritans pride , 1 time a year for 2-3 months they have a buy 1 get 2 more for free. cheapest and a good product that has been monitored at numourous companies verifing the ingrediants of there products. They have been what they said MG or more. Done a lot of research on this product and also use swansons products as a back up when i cant get the puritans . ED R. P.S they both work on but if you take or need more than 150 mg for fair skin or 250 mg day max for darker skin. This product causes sensetivity 2 light. reactio through the skin . Like sunburns etc. Drink extra water. and use aloe vera on the skin instead of sunscreens. No chemicals like sunscreens and counteracts any bad effects from the 5-htp if u experiance any. Email me at crazyman_gtp***@**** if u need any questions. I'll try n help.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.